Slight fever in the evening with Ibrutinib

My father has been on Ibrutinib since July last year and has experienced positive improvement in his health with very little side effects. However, since mid Feb. he has been having slight fever 38-39 in the evening around 9pm and he will take paracetamol to bring down the fever, after which he would sweat profusely. I felt strange that the fever comes only at night.

I am wondering if anyone has the same experience? His doctor has not been overly concerned about this but I am eager to know if anyone else on Ibritinib shares the same experience.

CY

5 Replies

oldestnewest
  • This is not a side effect I have experienced, however, you might consider changing the time of day he takes the capsules, and see if it has any effect on the sweats. I assume his neutrophil levels are satisfactory...

    Good hydration is an imperative...

    ~chris

  • Hi Chris,

    Thanks for sharing your thoughts.

    My father takes a tablet of Ibrutinib everyday around 10pm. He was requested to stay in the hospital today after his routine check-up, doctor suspect it is viral infection of the lungs. I hope it won't be too serious.

    Yes, he keeps a bottle of water near him to keep hydrated.

    Warm regards,

    CY

  • I just completed four months on Ibrutinib and have not quite gotten a measureable fever per se, but have definitely had periods of both chills and sweats and my cll specialist best he could say is that perhaps is body's reaction to bacterial/viral infection, especially if there are additional symptoms, like in my case, I also had a very soar throat and neck pain, and even though it got better, on some random days i suddenly still get a sweat or experience chills.

  • Hi Que-sera-sera,

    I hope your body will slowly adapt to Ibrutinib and you will feel lesser of those nasty pain. Not getting a good night sleep is a real torture.

    We were pre-warned of the side effects of Ibrutinib but other than occasional constipation, my father did not experience any others until the recent evening fever episodes come. He is being admitted to hospital today and doctor suspects it is viral infection in his lungs.

    I hope it is nothing too serious. We were all happy with the marked improvement in his health after Ibrutinib. I really hope it can get him well further.

    Warm regards,

    CY

  • I ran low grade fever with rituxan but have not measured any fever in 35 months on ibrutinib (after I finished 12 rounds of rituxan), however, I feel kind of chilled some evenings, and I wonder if maybe I could be running a low-grade fever. I'll check. Following rituxan, I would run fever in the evenings up to about 99.5F (37.5C) for about 2 weeks. BTW, I take the ibrutinib about 9 pm.

    Lynn

You may also like...